South Carolina, 2014Flooding in South Carolina, May 15 to 16, 2014
May 15 to 16, 2014 · NWS ILM · 2 events in 1 county or zone
Strong southerly moist flow produced training convection that led to flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly moist flow produced training convection that led to flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 15, 9:45 PM EST, 30 minutes earlier.
Area forecast discussion, May 15, 9:45 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT THU MAY 15 2014
.SYNOPSIS...
A COLD FRONT AND AN AREA OF LOW PRESSURE WILL BRING SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH TONIGHT. THE COLD FRONT WILL MOVE
OFF THE COAST FRIDAY MORNING...WITH RAIN COMING TO AN END. DRIER
WEATHER WILL ARRIVE DURING FRIDAY AND PERSIST INTO NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 10:45 PM THURSDAY...BIGGEST THREAT SO FAR TURNS OUT TO BE
FROM LOCALIZED FLOODING FROM TRAINING STORMS. ALTHOUGH SOME
INTERESTING FEATURES TURN UP FROM TIME TO TIME ON THE RADAR...THEY
DO NOT LAST LONG AND WE HAVE HAD NO REPORTS OF HIGH WINDS. HAVE
TRIMMED BACK POPS AND ENDED PRECIP FROM WEST TO EAST EARLIER THAN
PREVIOUSLY FORECAST. BASED ON LATEST GUIDANCE AND TRENDS EXPECT
PRECIP TO BE OFFSHORE BY DAYBREAK WITH THE POSSIBLE EXCEPTION
OF THE CAPE FEAR REGION. PREVIOUS DISCUSSION FOLLOWS:
NEAR TERM SEVERE WEATHER THREAT APPEARS MINIMAL UNLESS SOME BREAKS
IN CLOUDS DEVELOP BETWEEN TWO MAIN AREAS OF PRECIP (ONE MOVING
INTO CAPE FEAR THE OTHER UP THE PEE DEE). CURRENT PLACEMENT OF
PRECIP ECHOES STILL RATHER NICELY ECHOES THE WRF FCST OF 1000MB
CONVERGENCE. BOTH GFS AND WRF SHOW ASCENT GROW DEEPER AND STRONGER
OVER WRN ZONES BY ABOUT 00Z AND THAT THIS WILL SPREAD EASTWARD
OVERNIGHT. THE GFS IS QUICKER ESP WITH THE SURFACE WAVE AND GIVEN
THE STRONG FLOW MAY HAVE SOME MERIT. MAIN FORECAST CHANGE RECENTLY
WAS TO SPEED UP THE TIMING OF DWINDLING POPS LATE IN THE PERIOD.
GIVEN THE NEARLY EXCLUSIVE MERIDIONAL FLOW THIS FAR EAST THOUGH
ITS HARD TO IMAGINE THAT THINGS CLEAR OUT QUITE AS QUICKLY AS GFS
WOULD IMPLY. SEVERE WEATHER THREAT MAY HAVE TO BE REVISITED
OVERNIGHT AS THE LOW LEVEL JET CRANKS UP. THE WIDESPREAD SHALLOW
CONVECTION HAS CERTAINLY CAPPED THE DESTABILIZATION PROCESS...BUT
WITH THE SPECTER OF A HIGH SHEAR/LOW CAPE SETUP THIS MAY NOT BE
OVERLY CRITICAL. EVEN WITH WEAK INSTABILITY OVERNIGHT ITS STILL
TOUGH TO RULE OUT ISOLATED TORNADO SPIN-UPS WITH DEEP ASCENT IN
THE PRESENCE OF SUCH STRONG LOW LEVEL WIND FIELDS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 305 PM THURSDAY...A COLD FRONT WILL BE EXITING THE COAST
FRIDAY MORNING...ALLOWING FOR MUCH DRIER CONDITIONS TO BUILD ACROSS
THE AREA. THUS...RETAINED SMALL POPS PRIMARILY FOR THE CAPE FEAR
AREA FRIDAY MORNING. TIME HEIGHT CROSS SECTIONS SHOW DEEP DRYING BY
1500 UTC FRIDAY WITH STRONGER SUBSIDENCE BUILDING OVERHEAD INTO
SATURDAY AS THE MAIN MID/UPPER TROUGH AXIS PASSING THROUGH. THE
POST-FRONTAL AIR-MASS WILL BE COOLER WITH HIGHS ONLY IN THE UPPER
70S EACH DAY...WHICH IS A CATEGORY OR TWO BELOW NORMAL. LOWS WILL
DIP INTO THE LOWER 50S INLAND EACH NIGHT WHICH IS ALSO A COUPLE
CATEGORIES BELOW NORMAL.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 305 PM THURSDAY...THE PERIOD BEGINS WITH A LONGWAVE TROUGH
OVER THE EASTERN UNITED STATES AND A REMNANT FRONT DRAPED TO OUR
SOUTH. MODEL GUIDANCE INDICATES SHORTWAVE ENERGY ROUNDING THE BASE
OF THE TROUGH COULD BRING SOME SHOWERS TO THE AREA DURING SUNDAY.
THE TROUGH AXIS WILL PUSH OFFSHORE MONDAY MORNING...AND THEN HIGH
PRESSURE WILL GRADUALLY RIDGE INTO THE CAROLINAS THROUGH MID-WEEK.
THE BROAD SURFACE HIGH EXTENDING DOWN FROM THE GREAT LAKES INTO THE
SOUTHEAST SHOULD RESULT IN FAIR WEATHER THROUGH WEDNESDAY. THE
MODELS DO PICK UP ON A MCS EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
APPROACHING THE MID-ATLANTIC LATE WEDNESDAY/EARLY THURSDAY. THE GFS
AND ECMWF BOTH KEEP THE BULK OF THE PRECIP ASSOCIATED WITH THIS
FEATURE TO OUR NORTH. CONFIDENCE IN THE TIMING/LOCATION IS LOW GIVEN
THAT IT IS AT THE END OF THE LONG TERM PERIOD...BUT CANNOT RULE OUT
AT LEAST A SLIGHT CHANCE OF RAIN FOR OUR NORTHERN ZONES LATE
WEDNESDAY INTO THURSDAY.
TEMPS WILL GRADUALLY WARM THROUGH THE PERIOD. HIGHS ON SUNDAY AND
MONDAY WILL GENERALLY BE IN THE UPPER 70S...WITH LOWS DROPPING INTO
THE LOW TO MID 50S INLAND AND UPPER 50S ALONG THE COAST. AS HIGH
PRESSURE SLIDES OFFSHORE BY MID-WEEK...HIGHS WILL CLIMB BACK INTO
THE MID 80S AT MOST LOCATIONS AWAY FROM THE COAST.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...A MIXTURE OF MVFR/IFR OVERNIGHT INTO THE EARLY MORNING
HOURS IS ANTICIPATED AS ISOLATED TO SCATTERED SHOWERS...LOW
CIGS...AND PATCHY FOG PERSIST AHEAD OF AN APPROACHING COLD FRONT.
CONDITIONS GRADUALLY IMPROVE ON FRIDAY WITH MVFR THROUGH THE LATE
MORNING HOURS...AND VFR EXPECTED BY THE AFTERNOON HOURS.
LATEST RADAR IMAGERY DEPICTS HEAVY RAINFALL MOVING THROUGH PORTIONS
OF THE FORECAST AREA...WITH IFR/MVFR CURRENTLY BEING OBSERVED AND
GUSTY SOUTHEAST WINDS. UNCERTAINTY REMAINS AS TO HOW THINGS WILL
CONTINUE TO UNFOLD AHEAD OF THE APPROACHING COLD FRONT GIVEN TRENDS
ALREADY SEEN TODAY. THUS HAVE KEPT GENERAL LIKELIHOOD OF SCATTERED
SHOWERS MOVING THROUGH THE AREA TONIGHT AND INTO THE EARLY MORNING
HOURS...WITH LOW CIGS...PATCHY FOG...AND POSSIBLE LULLS IN RAINFALL
ACTIVITY. COULD NOT RULE OUT ISOLATED THUNDERSTORMS WITH SOME
BECOMING SEVERE...BUT GIVEN LOWERED CONFIDENCE HAVE NOT INTRODUCED IN
GOING FORECAST. INTO FRIDAY...CONDITIONS WILL IMPROVE TO
WIDESPREAD MVFR WITH LOW CIGS POSSIBLE BEHIND THE COLD FRONT AS IT
GRADUALLY PUSHES THROUGH THE AREA. INTO THE AFTERNOON HOURS EXPECT
VFR TO PREVAIL AT ALL SITES WITH GUSTY WEST-NORTHWEST WINDS
THROUGH THE END OF THE VALID TAF PERIOD.
EXTENDED OUTLOOK...CHANCE OF SHOWERS/TEMPO MVFR SUN THROUGH WED.
OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:45 PM THURSDAY...NO CHANGES TO THE FORECAST WITH THE
LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS:
SMALL CRAFT ADVISORY IN EFFECT FOR STRONG PREFRONTAL FLOW REGIME.
SOUTH TO SOUTHEASTERLY FLOW THROUGH EARLY TONIGHT. GUIDANCE
TRENDING FASTER WITH FRONT EXPECTED TO PASS ACROSS THE WATERS THAT
WILL BRING A FAIRLY SHARP VEER. NOT CONVINCED IT WILL BE A QUICK
AS THE FASTER SOLUTIONS BUT HAVE TWEAKED THE WIND SHIFT (AND MINOR
DECREASE IN POST-FRONTAL WIND SPEED) SLIGHTLY. STILL CONCERNED FOR
SOME GALE FORCE GUSTS AS LOW LEVEL WIND FIELDS CRANK UP TO 40KT.
LOW LEVEL LAPSE RATES MAY BE STEEP ENOUGH TO MIX THESE SPEEDS DOWN
TO THE SURFACE.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 305 PM THURSDAY...WESTERLY FLOW WILL PREVAIL THROUGH FRIDAY IN
THE WAKE OF THE COLD FRONT. THE FLOW WILL VEER TO A NORTHERLY
DIRECTION FRIDAY NIGHT AND WINDS WILL BECOME LIGHT/VRBL DURING
SATURDAY UNDER A WEAK PRESSURE GRADIENT. GIVEN THE OFFSHORE FLOW
FRIDAY A RANGE OF SEAS WILL EXIST FROM SMALL CRAFT THRESHOLDS AWAY
FROM THE COAST TO SEAS 2 FT OR LESS NEAR SHORE. THE EXCEPTION WILL
BE THE BRUNSWICK NEAR SHORE WATERS WHERE THE FLOW WILL BE PARALLEL
TO THE SHORELINE FOR PART OF THE DAY. SEAS WILL SUBSIDE TO 2 FT OR
LESS DURING SATURDAY WITH LIGHT WIND.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 305 PM THURSDAY...SEAS WILL REMAIN IN THE 2 FT RANGE FOR MUCH
OF THIS PERIOD. EXPECT LIGHT AND VARIABLE WINDS ON SUNDAY TO BECOME
MORE NORTHEASTERLY ON MONDAY...BUT GENERALLY REMAIN AROUND 10 KTS.
COULD SEE 2-3 FT SEAS DEVELOP ALONG THE OUTER PORTIONS OF OUR N.C.
WATERS ON MONDAY. SEAS WILL SUBSIDE TO 1-2 FT ON TUESDAY WITH WEST
WINDS AROUND 10 KTS.
&&
.TIDES/COASTAL FLOODING...
AS OF 305 PM THURSDAY...RAISED A COASTAL FLOOD ADVISORY FOR DOWNTOWN
WILMINGTON AS THE ETSURGE FORECAST FOR THE HIGH TIDE TONIGHT IS
AROUND 5.6 FT AT 11 PM. DESPITE THE MODERATE TO HEAVY RAINFALL AND
ONSHORE FLOW EXPECTED OTHER LOCALES REMAIN A HALF A FOOT TO A FOOT
BELOW MINOR FLOOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT FRIDAY FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT FRIDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...SRP
NEAR TERM...REK/MBB
SHORT TERM...SRP
LONG TERM...BJR
AVIATION...SGL
MARINE...REK/MBB/BJR/SRP
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 15, 7:07 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EDT THU MAY 15 2014
AMZ250-252-254-256-170015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
807 PM EDT THU MAY 15 2014
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-170015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
807 PM EDT THU MAY 15 2014
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-170015-
INLAND NEW HANOVER-
807 PM EDT THU MAY 15 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-170015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
807 PM EDT THU MAY 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 15, 7:04 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT THU MAY 15 2014
NCZ087-099-SCZ024-032-033-053-160100-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
804 PM EDT THU MAY 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 900 PM EDT...
AT 804 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PAMPLICO...OR ABOUT 15 MILES SOUTHWEST OF MARION...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...ADRIAN...
ALLSBROOK...BARNESVILLE...BAYBORO...BOARDMAN...BRITTON NECK...
BROOKSVILLE...CHERRY GROVE...CLARENDON AND FAIR BLUFF.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3397 7864 3397 7865 3396 7864 3394 7865
3390 7860 3389 7863 3388 7958 3404 7970
3458 7901
TIME...MOT...LOC 0004Z 237DEG 43KT 3401 7954
15Special weather statement, May 15, 8:19 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
919 PM EDT THU MAY 15 2014
NCZ087-096-099-SCZ024-033-160215-
BLADEN-COLUMBUS-DILLON-MARION-ROBESON-
919 PM EDT THU MAY 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARION...DILLON...BLADEN...
COLUMBUS AND ROBESON COUNTIES THROUGH 1015 PM EDT...
AT 919 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE VIEW...OR ABOUT 10 MILES NORTHEAST OF MULLINS...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...BARKER TEN
MILE...BARNESVILLE...BLADENBORO...BOARDMAN...BUIE...ELROD...FAIR
BLUFF...FAIRMONT...FORK AND HESTERTOWN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3468 7860 3428 7905 3430 7907 3429 7909
3425 7913 3421 7914 3427 7933 3484 7921
3485 7918 3492 7908
TIME...MOT...LOC 0119Z 204DEG 43KT 3437 7915
15Special weather statement, May 15, 9:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1020 PM EDT THU MAY 15 2014
NCZ087-096-099-160315-
BLADEN-COLUMBUS-ROBESON-
1020 PM EDT THU MAY 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 1115 PM EDT...
AT 1020 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CERRO GORDO...OR ABOUT 15 MILES WEST OF WHITEVILLE...MOVING NORTH AT
35 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BARNESVILLE...BLADENBORO...BOARDMAN...DUART...EVERGREEN...
HOWELLSVILLE...JEROME...RUSKIN AND SMITHS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3472 7843 3427 7889 3433 7909 3484 7889
3485 7882 3485 7857
TIME...MOT...LOC 0220Z 201DEG 32KT 3439 7895
15Flood, Marion
- When
- May 15, 10:15 PM EST to May 16, 2:00 AM EST
- Where
- Marion County, 0.44 mi N of Mullins to 0.27 mi NNW of Mullins
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.206, -79.249
The media reported half a foot of water on Northeast Front Street in Mullins. Several other roads in the area were flooded as well.
Flood, Marion
- When
- May 15, 11:48 PM EST to May 16, 2:30 AM EST
- Where
- Marion County, 0.13 mi SSW of Marion to 0.29 mi SSW of Marion
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.178, -79.401
Ham radio relayed a report from the police department that several roads in downtown Marion were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, May 15 to 18, 20141 death · 1 injured · $15,000 · 49 events
- Tornado and Flash Flooding in North Carolina, May 15 to 16, 2014$261,000 · EF1 · 11 events
- Heavy Rain in Virginia, May 15 to 16, 201423 events
- Hail and Damaging Wind in Arkansas, May 15, 2014$10,000 · 1.75 in hail · 11 events
- Damaging Winds in Virginia, May 15, 2014$6,000 · 52 kt wind · 10 events
- Flash Flooding and Flooding in Virginia, May 15, 2014$8,000 · 50 kt wind · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 15, 20145 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 15, 20145 events
- Hail and Heavy Rain in Montana, May 15, 20141.75 in hail · 5 events
- Flooding in Virginia, May 15 to 16, 20144 events
- Hail in Missouri, May 15, 20140.88 in hail · 3 events
- Hail and Damaging Wind in Arkansas, May 15, 20141 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517760, 517761.